Latest Update on Tylenol Lawsuits Alleging Liver Damage: Resource4thePeople Encourages Consumers to Review Labeling Changes Warning of Possible Overdoses

Manufacturer changes dosage instructions, warns of possible liver damage from accidental overdoses. Resource4thePeople continues to offer free consultations to consumers over allegations that Tylenol and other acetaminophens may cause liver damage.

  • Share on TwitterShare on FacebookShare on Google+Share on LinkedInEmail a friend

San Diego, CA (PRWEB) October 10, 2013

Resource4thePeople today announced its latest update for consumers who have been following the litigation involving allegations that Tylenol (acetaminophen) products and other acetaminophens may cause liver damage.

The company’s web site* has been updated to reflect the possibility that consumers who have been using the popular Tylenol line of painkillers may have been exposed to the possibility of overdoses that could have led to liver damage.

Both the company's web site* and the details of an FDA Class 1 Recall**** cite the concerns about links between acetaminophen and liver damage.

There are also new dosage instructions in which the manufacturers say they are “taking new steps to reduce the potential for accidental overdose of acetaminophen—the active ingredient in TYLENOL® products — and to help ensure that people who use TYLENOL® Brand, and other products containing acetaminophen, use them appropriately.”

“These are encouraging steps toward informing the public about dangers of overdosing acetaminophen and developing life-threatening liver damage that have been alleged in Tylenol liver damage lawsuits,” said Resource4thePeople.

“Dozens of these lawsuits from across the country have been consolidated before a federal judge in Pennsylvania** and contain allegations similar to the side effects that are now being warned about by Tylenol.”

Resource4thePeople also is announcing the continuation of its policy of offering free consultations from its national network of attorneys to consumers who may have suffered side effects similar to those contained in the allegations of the Tylenol lawsuits and in the warnings issued on the Tylenol web site.

“Even though a large number of lawsuits have been consolidated to more efficiently streamline the judicial process consumers who believe they may have similar claims are still eligible to seek reviews of their cases,” said Resource4thePeople.

“They should be aware, however, that there may be legal time limits in some states that affect their legal options to seek compensation so we are urging them to come forward as soon as possible to preserve all of their legal rights.

On its web site, Tylenol is making the following dosage recommendation changes:

  •     Reducing the maximum daily dose from 8 pills (4,000 mg) per day to 6 pills (3,000 mg) per day
  •     Changing the dosing interval from every 4-6 hours to every 6 hours.

Resource4thePeople is encouraging all consumers who may be considering using Tylenol or any other acetaminophen-based pain killer to strictly follow dosing recommendations and familiarize themselves with any dangerous side effects these medications may cause.

The web site posting also contains the following warning:

“Some people accidentally exceed the recommended dose when taking multiple products at the same time, often without realizing they contain acetaminophen or by not reading and following the dosing instructions. Acetaminophen –the active ingredient in TYLENOL® products–is safe when used as directed, but when taken in overdose amounts, it can cause liver damage.”

The new dosage instructions are part of a nationwide campaign the popular painkiller's manufacturer has undertaken to inform consumers that taking too much of the medication can cause liver damage problems that may prove fatal.***

"This campaign is generating more inquiries from consumers about their legal rights to seek compensation for alleged liver damage and we are prepared to provide this information through the toll-free number on our web site,” said Resource4thePeople.

As part of the plan, reports the Associated Press in an Aug. 29, 2013**** story published in the New York Daily News, there will soon be red warnings on Tylenol products alerting users to the potentially fatal risks of taking too much of the popular pain reliever.

"The unusual step, disclosed by the company that makes Tylenol, comes amid a growing number of lawsuits and pressure from the federal government that could have widespread ramifications for a medicine taken by millions of people every day," the AP reported in the story.

The cases before U.S. District Judge Lawrence Stengel in the Eastern District of Pennsylvania were consolidated because they contain common claims from plaintiffs that they should be compensated over allegations that the use of Tylenol products and other acetaminophens caused liver damage.

Most of the lawsuits alleging links between Tylenol and severe liver damage were filed after a June 24, 2009 safety communication***** (updated on April 11, 2013) was issued by the Food and Drug Administration warning that acetaminophen, when taken in doses stronger than the recommended amount, can cause life-threatening health problems.

The FDA said it issued the warning after an advisory committee of medical experts and physicians met to address the problem of liver injury related to the use of acetaminophen in both over-the-counter (OTC) and prescription products.

The FDA said acetaminophen is the generic name of a drug found in many common brand name OTC products such as Tylenol, as well as prescription products such as Vicodin and Percocet.

“Acetaminophen is an important drug, and its effectiveness in relieving pain and fever is widely known,” said the FDA. “This drug is generally considered safe when used according to the directions on its labeling. But taking more than the recommended amount can cause liver damage, ranging from abnormalities in liver function blood tests, to acute liver failure, and even death.”

The allegations contained in consolidated federal lawsuits claiming that the use of Tylenol products may cause liver damage are similar to the warning raised in the FDA health advisory.

"Many consumers are unaware of the possible side effects from the use of the popular pain-killer Tylenol, as evidenced by the allegations made in a multidistrict litigation now pending in federal court," said Resource4thePeople.

Sources:
*http://getreliefresponsibly.com/instructions/instructions.php
**MDL2436 In Re: Tylenol (Acetaminophen) Marketing, Sales Practices and Products Liability Litigation, U.S. District Court, Eastern District of Pennsylvania
***http://www.tylenol.com/getreliefresponsibly/home
****http://www.nydailynews.com/life-style/health/tylenol-issue-warnings-pill-bottles-article-1.1440915
*****http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm168830.htm


Contact

  • Bill Callahan
    iLawSuit
    +1 (858) 602-2749
    Email